Rectal carcinoma in a renal transplant patient. Long-term complication of immunosuppression?

@article{Letsou1986RectalCI,
  title={Rectal carcinoma in a renal transplant patient. Long-term complication of immunosuppression?},
  author={George V Letsou and Garth H. Ballantyne and I M Zdon and Rosario Cambria and Irvin Mark Modlin},
  journal={Diseases of the colon and rectum},
  year={1986},
  volume={29 2},
  pages={133-5}
}
The occurrence of a rectal adenocarcinoma in a 48-year-old man 11 years after he received a cadaveric renal transplant is reported. Since his operation, the patient had been receiving prednisone and azathioprine for immunosuppression. The occurrence of rectal carcinoma in this patient at an early age, after a decade of immunosuppression, suggests an association between the malignancy and his altered immunologic state. Although an increased incidence of skin and reticuloendothelial malignancies… CONTINUE READING